MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404303
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Erosion (1750)
Date of Event 06/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the inflatable penile prosthesis (ipp) cylinders and pump were explanted due to erosion.It was further reported that three weeks prior to surgery the device would not inflate.During the surgery it was identified that the cylinders had eroded at the cavernous body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis: a device inflation issue was reported.The ams700 device was visually inspected.There was a leak in one-cylinder input tube that was the result of a sharp instrument damage consistent with explant damage.Based on the determination that the leak in the cylinder input tube was the result of explant damage it is considered a secondary failure and will not be considered a probable cause for the reported events.The other cylinder performed within specifications.The pump was not functionally tested due to a leak in one-cylinder tube near the pump block due to wear and fatigue.The leak in the pump cylinder tube would result in the loss of fluid and an eventual inability to inflate the cylinders; therefore, the reported allegation of a device inflation issue is confirmed.The investigation conclusion code of cause traced to component failure was chosen based on the facts that the reported allegations can be traced to a component failure identified during product analysis.Based on the results of this investigation, no escalation is required.If further information is received at a later date, the product investigation will be reopened to address the additional information.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8804145
Report Number2183959-2019-65135
Device Sequence Number18912130
Product Code FHW
UDI-Device Identifier00878953005744
UDI-Public00878953005744
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryGR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/25/2022
Device Model Number72404303
Device Catalogue Number72404303
Device Lot Number0188987007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date10/04/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;